| Model Number |
9-ASD-009 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2025, a 9mm amplatzer septal occluder was chosen using an unknown abbott delivery system.During the procedure, the occluder took form of a cobra deformation, the physician removed, rinsed and tried to implant the occluder, which again took form of a cobra deformation.It was noted that the deformed device was never released from the delivery cable while inside the patient.It was also observed that there were no interaction with the cardiac structures during deployment and no angulation/kink in the delivery system.A new 8mm amplatzer septal occluder was used to complete the procedure.It was also reported that there was no clinically significant delay and the patient remained hemodynamically stable throughout the procedure.
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.Imaging was received from the field showing the device deploying in a cobra-like deformation.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.The cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
Event or Problem Description